Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 3, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Feb 11, 2014, 11:16 AM CST for Pearl River County, Mississippi. It took effect at Feb 12, 2014, 4:03 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 11, 2014, 11:16 AM CST (17:16 UTC)
- In effect from
- Feb 12, 2014, 4:03 PM CST
- Expired
- Feb 12, 2014, 11:48 AM CST
- In force
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Pearl River County, MS
The river
Written for the forecast point West Hobolochitto Creek near McNeill (MNLM6).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492360, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
529 WGUS44 KLIX 111716 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1116 AM CST TUE FEB 11 2014 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL AFFECTING PEARL RIVER COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC109-122316- /O.NEW.KLIX.FL.W.0003.140212T1636Z-140213T2327Z/ /MNLM6.1.ER.140212T1636Z.140213T0000Z.140213T1727Z.NO/ 1116 AM CST TUE FEB 11 2014 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL. * FROM WEDNESDAY MORNING TO THURSDAY AFTERNOON. * AT 10:45 AM TUESDAY THE STAGE WAS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND THEN CONTINUE TO RISE UNTIL CRESTING AT AROUND 16.5 FEET BY TOMORROW EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING. * IMPACT...AT 15.0 FEET...SOME SECONDARY ROADS NEAR THE STREAM NORTH OF PICAYUNE WILL BE INUNDATED. BEECH STREET AND WESTCHESTER SUBDIVISION BELOW THE CONFLUENCE OF THE EAST AND WEST BRANCHES WILL BE SUBJECT TO FLOODING IN LOW PLACES * IMPACT...AT 12.0 FEET...MINOR AGRICULTURAL AND FORESTRY FLOODING IN RURAL AREAS * IMPACT...AT 10.0 FEET...BANK FULL MINOR OVER BANK FLOW AT LOW SPOTS JUST BELOW GAGE. $$
2 follow-up statements
324 WGUS84 KLIX 120159 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 759 PM CST TUE FEB 11 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL AFFECTING PEARL RIVER COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC109-130759- /O.EXT.KLIX.FL.W.0003.140212T2203Z-140213T2154Z/ /MNLM6.1.ER.140212T2203Z.140213T0600Z.140213T1554Z.NO/ 759 PM CST TUE FEB 11 2014 THE FLOOD WARNING CONTINUES FOR THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL. * FROM WEDNESDAY AFTERNOON TO THURSDAY AFTERNOON. * AT 7:45 PM TUESDAY THE STAGE WAS 8.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND THEN CONTINUE TO RISE UNTIL CRESTING AT AROUND 16.5 FEET BY TOMORROW EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING. * IMPACT...AT 15.0 FEET...SOME SECONDARY ROADS NEAR THE STREAM NORTH OF PICAYUNE WILL BE INUNDATED. BEECH STREET AND WESTCHESTER SUBDIVISION BELOW THE CONFLUENCE OF THE EAST AND WEST BRANCHES WILL BE SUBJECT TO FLOODING IN LOW PLACES * IMPACT...AT 12.0 FEET...MINOR AGRICULTURAL AND FORESTRY FLOODING IN RURAL AREAS * IMPACT...AT 10.0 FEET...BANK FULL MINOR OVER BANK FLOW AT LOW SPOTS JUST BELOW GAGE $$
870 WGUS84 KLIX 121748 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1148 AM CST WED FEB 12 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL AFFECTING PEARL RIVER COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC109-121818- /O.CAN.KLIX.FL.W.0003.000000T0000Z-140213T2154Z/ /MNLM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1148 AM CST WED FEB 12 2014 THE FLOOD WARNING IS CANCELLED FOR THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL. * AT 10:45 AM WEDNESDAY THE STAGE WAS 13.0 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CREST BELOW FLOOD STAGE AT AROUND 14.5 FEET BY THIS EVENING. * IMPACT...AT 12.0 FEET...MINOR AGRICULTURAL AND FORESTRY FLOODING IN RURAL AREAS * IMPACT...AT 10.0 FEET...BANK FULL MINOR OVER BANK FLOW AT LOW SPOTS JUST BELOW GAGE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 11, 4:17 AM CST, 6 hours 59 minutes earlier.
Area forecast discussion, Feb 11, 4:17 AM CST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
417 AM CST TUE FEB 11 2014
.SHORT TERM...
WILL BE AN ACTIVE WEATHER DAY FOR THE AREA. COLD FRONT HAS MOVED
THROUGH THE AREA AND IS CURRENTLY STALLED ALONG THE LOUISIANA COAST.
WATER VAPOR IMAGERY SHOWS AMPLE MID LEVEL MOISTURE STREAMING IN
FROM THE WEST ACROSS THE AREA. A LARGE SWATH OF LIGHT TO MODERATE
RAIN HAS DEVELOPED IN THIS BELT OF MOISTURE AND CURRENTLY COVERS
ABOUT HALF OF THE CWA. 3KM WRF AS WELL AS GFS AND ECMWF GENERALLY
AGREE THAT THE BULK OF THIS PRECIP WILL GRADUALLY SHIFT SOUTHWARD IN
THE LATE MORNING TO EARLY AFTERNOON. THIS WILL LEAVE THE NORTHERN
HALF OF THE CWA IN ONLY AN ISOLATED SHOWER REGIME. TEMPERATURES WILL
NOT CHANGE MUCH TODAY WITH OVERCAST SKIES/RAIN AND CONTINUED CAA. SO
HAVE HIGH TEMPS PRETTY CLOSE TO WHAT THE CURRENT OBS SHOW. THIS WILL
BE AT LEAST A FEW DEGREES BELOW MOST GUIDANCE. BY LATER AFTERNOON
AND GOING INTO THE EVENING...UPPER LEVEL TROUGH WILL BE MOVING IN
ACROSS EAST TEXAS. 500MB HEIGHTS AND SFC PRESSURES WILL BE FALLING
WHICH WILL BE CONDUCIVE FOR ANOTHER ROUND OF SHOWERS TO DEVELOP. THE
HEAVIEST PRECIP OF THE EVENT SHOULD BE FALLING DURING THE OVERNIGHT
PERIOD AS THE APEX OF THE TROUGH PASSES AND OMEGA IS MAXIMIZED AND A
SURFACE LOW DEVELOPS JUST SOUTH OF THE LOUISIANA COAST. TEMPS DURING
THIS PERIOD SHOULD BE ABOVE FREEZING FOR ALL PORTIONS OF THE CWA
EXCEPT POSSIBLY THE EXTREME NORTHWESTERN ZONES OR SOUTHWEST
MISSISSIPPI. PROBABILITY STILL VERY LOW FOR FROZEN PRECIP BUT HAVE
LEFT PREVIOUS FCST OF SLIGHT CHANCE FRZG RAIN IN THOSE AREAS.
UPPER LEVEL TROUGH WILL CONTINUE TO AMPLIFY ON WEDNESDAY AS IT
TRACKS EASTWARD ALONG THE GULF COAST. PRECIP SHOULD BE EXITING THE
REGION FAIRLY QUICKLY BY THIS POINT WITH LIKELY ON ONLY COASTAL
AREAS BEING IMPACTED. WHILE TEMPS WILL MODERATE SOME...DONT EXPECT
TOO MUCH WARMING ON WED AS CLOUD COVER SHOULD STICK AROUND. MAYBE 5
DEGREES OR SO WARMER THAN TODAY.
&&
.LONG TERM...
WARM UP WILL FINALLY BEGIN ON THURSDAY AS 500MB HEIGHTS BEGIN TO
RISE. TEMPERATURES SHOULD JUMP ABOUT 10 DEGREES ON THURSDAY AND THEN
AGAIN ON FRIDAY AS THIS PATTERN CONTINUES. THIS TREND SHOULD
CONTINUE THIS WEEKEND AND INTO EARLY NEXT WEEK. WENT WITH MEX DURING
THIS TIME FOR HIGH TEMPS AS WE SHOULD BE MODERATING FAIRLY WELL.
RAIN CHANCES LOW THROUGH THIS PERIOD. NEXT APPRECIABLE CHANCE FOR
RAIN LOOKS TO BE EARLY/MID NEXT WEEK.
MEFFER
&&
.AVIATION...
CHAOTIC SKY WITH DIFFERENT LAYERED CEILINGS AND SOMETIMES HAVE
CLEARED AT TIMES. COOL WATER TEMPS AND ELEVATED DEWPOINTS HAVE
CREATED SATURATED CONDITIONS AND CLEAR SKIES PROMOTED COOLING AND
YIELDING FOG...DENSE AT TIMES. NO VSBY RESTRICTIONS WERE OBSERVED IN
AREAS TO THE NORTHWEST LIKE KBTR AND KMCB. HOWEVER...FEWER CLOUDS
AND RESTRICTIONS IN FOG WERE OBSERVED AREAS AROUND AND OVER LAKE
PONTCHARTRAIN THIS MORNING. OVERALL TREND WILL CONTINUE IFR TO VLIFR
CONDITIONS DUE TO A COMBINATION OF LOW STRATUS AND FOG WITH THE
LOWEST CONDITIONS CLOSER TO THE COAST. COLDER AIR WITH COLD FRONTAL
PASSAGE ON MONDAY WILL BE SHALLOW WITH OVER-RUNNING MOISTURE
OCCURRING OVER THE BOUNDARY. THIS WILL RESULT IN AREAS OF LIGHT RAIN
DEVELOPING DURING THE DAY AND ESPECIALLY MONDAY NIGHT. THIS WILL
MAINTAIN IFR TO LOW MVFR CATEGORY CIGS THROUGH THE DAY INTO MONDAY
EVENING. 18
&&
.MARINE...
SURFACE HIGH CENTERED OVER NORTHEAST GULF WILL WEAKEN THROUGH TODAY.
A COLD FRONT WILL ENTER SOUTHEAST LA THIS MORNING BUT WILL STALL AND
BECOME A LITTLE DIFFUSE AS IT REACH THE COAST MON. A WEAK INVERTED
TROUGH WILL LAY OVER ACROSS THE COAST MON NIGHT THROUGH TUE BEFORE A
SFC LOW DEVELOP LATE TUE IN THE NWRN GULF. THIS LOW WILL MOVE TO THE
NE ACROSS THE NRN GULF AND AS IT MOVES THROUGH THE COASTAL WATERS IT
WILL DRAG THE COLD FRONT SOUTH THROUGH THE GULF WED. BRISK OFFSHORE
FLOW WILL FOLLOW THE FRONTAL PASSAGE WEDNESDAY AND THURSDAY AND MAY
YIELD A SMALL CRAFT ADVISORY ISSUANCE. 18
&&
.DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 37 34 41 28 / 100 100 60 10
BTR 40 36 45 30 / 100 100 50 10
ASD 43 40 48 34 / 100 100 90 10
MSY 50 42 50 36 / 100 100 90 10
GPT 46 43 51 36 / 100 100 90 20
PQL 48 43 51 36 / 100 100 90 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Feb 11, 5:45 AM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 545 AM CST TUE FEB 11 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-112345- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 545 AM CST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN ALONG WITH A FEW ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. TEMPERATURES MAY FALL TO NEAR FREEZING DURING RAINFALL LATE TONIGHT NEAR THE SOUTHWEST CORNER OF MISSISSIPPI...POSSIBLY RESULTING IN LIGHT FREEZING RAIN. SEVERE WEATHER IS NOT EXPECTED...HOWEVER LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS SYSTEM AND MAY RESULT IN PONDING OF WATER IN LOW LYING AREAS AND IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO DEVELOP OVER THE COASTAL WATERS IN THE WAKE OF THE COLD FRONT WEDNESDAY NIGHT AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.